Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2007, 4:35 PM EDT for Orange County, Seminole County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 11, 2007, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 112035
SVRMLB
FLC095-117-112130-
/O.NEW.KMLB.SV.W.0039.070611T2035Z-070611T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
435 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ORANGE COUNTY IN FLORIDA.
EASTERN SEMINOLE COUNTY IN FLORIDA.
* UNTIL 530 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF GENEVA...OR ABOUT 5 MILES NORTHWEST OF MAYTOWN...AND
MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
UNION PARK...OVIEDO...CHRISTMAS...BITHLO AND AZALEA PARK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
2848 8134 2866 8124 2881 8120 2878 8117
2881 8110
$$
672 follow-up statements
000
WWUS52 KMLB 112056
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT MON JUN 11 2007
FLC095-117-112130-
/O.CON.KMLB.SV.W.0039.000000T0000Z-070611T2130Z/
ORANGE FL-SEMINOLE FL-
454 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN SEMINOLE AND EAST CENTRAL ORANGE COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF GENEVA MOVING SOUTHEAST AT 5 MPH.
THIS STORM WITH ITS HISTORY OF RAPIDLY INTENSIFYING THEN COLLAPSING
AND PRODUCING STRONG WIND GUSTS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
PARK...CHULUOTA...UNIVERSITY PARK...LOCKWOOD...CHRISTMAS PARK...
CHRISTMAS AND BITHLO
LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
2848 8134 2866 8124 2881 8120 2878 8117
2881 8110
$$
67000
WWUS52 KMLB 112132
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT MON JUN 11 2007
FLC095-117-112143-
/O.EXP.KMLB.SV.W.0039.000000T0000Z-070611T2130Z/
ORANGE FL-SEMINOLE FL-
533 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE AND EAST
CENTRAL ORANGE COUNTIES EXPIRES AT 530 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
2848 8134 2866 8124 2881 8120 2878 8117
2881 8110
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 11, 2:44 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT MON JUN 11 2007 ...STRONG STORMS POSSIBLE THIS AFTERNOON/EARLY EVENING... .DISCUSSION...CURRENT/TONIGHT...UPPER RIDGING BEGINS TO BREAK DOWN SLIGHTLY OVERNIGHT AS ENERGY FROM A LARGE CLOSED LOW OFF OF NEW ENGLAND PINWHEELS ENERGY SOUTHWARD DOWN THE EAST COAST. WITH THE QUASI-STATIONARY BOUNDARY ACROSS NORTHERN FLORIDA THE SURFACE RIDGE WILL REMAIN SUPPRESSED ACROSS SOUTH FLORIDA. THE EAST COAST SEA BREEZE IS MOVING INLAND A LITTLE QUICKER THAN YESTERDAY AND EXPECT SCATTERED CONVECTION TO FIRE ALONG AND OUT AHEAD OF THIS FEATURE THROUGH THE AFTERNOON. LATER TODAY THE RESULTANT COLLISION BETWEEN THE EAST/WEST COAST BOUNDARIES COULD SEND CONVECTION BACK TOWARDS THE EAST COAST THROUGH MID EVENING ESPECIALLY FROM INDIAN RIVER COUNTY NORTHWARD AS WINDS ALOFT ARE LIGHT BUT HAVE A NORTHWEST COMPONENT TO THEM. THE MAIN THREATS REMAIN DAMAGING DOWNBURST WINDS...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND HAIL. TEMPERATURES TODAY HAVE BEEN SEVERAL DEGREES LOWER THAN THE PREVIOUS DAY DUE TO ADDITIONAL CLOUD COVER AND AN EARLIER INLAND MOVEMENT OF THE SEA BREEZE. LOWS TONIGHTS LOWS EXPECTED IN THE 70S. WINDS WILL BECOME LIGHT THIS EVENING/OVERNIGHT WITH A SLIGHT SOUTH/SOUTHWEST COMPONENT. TUE-THU...AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE NORTH ATLANTIC MID LEVEL CUT-OFF. ASSOCIATED VORTICITY ADVECTION.... COOLING ALOFT TO -10/-11C...AND SEA BREEZE CONVERGENCE WILL LEAD TO INCREASED PRECIP CHANCES. IN ADDITION...A WEAK SURFACE TROUGH WILL DROP SOUTHWARD INTO THE NORTHERN CWA TUESDAY...THEN INTO THE CENTRAL CWA WED/THU...PROVIDING ADDITIONAL CONVERGENCE/LIFT. INCREASING MID-LEVEL CYCLONIC FLOW WILL ADVECT DEEP AFTERNOON CONVECTION FROM THE INTERIOR TOWARDS/OFFSHORE THE EAST COAST. SEVERE STORMS POSSIBLE TUE AND ESPECIALLY WED AFTERNOON...WITH STRONG WINDS GUSTS AND HAIL THE PRIMARY THREATS. HAVE RAISED POPS FOR TUESDAY AFTERNOON AND LOWERED MAX TEMPS SLIGHTLY. MAX TEMPS NEAR TO SLIGHTLY BELOW CLIMO GIVEN CLOUDS AND HIGH ABOVE CLIMO PRECIP CHANCES MID WEEK. FRI-SUN...LARGE WESTERN ATLANTIC LOW SLOWLY GETS PUSHED EASTWARD WITH UPPER HEIGHTS STILL ON THE LOW SIDE FRIDAY INTO EARLY SATUDAY BEFORE SHORT WAVE RIDGING STARTS TO BUILD OVER FLORIDA. LOW LEVEL FLOW WILL BE VERY LIGHT ONSHORE...WHICH WILL ALLOW THE EAST COAST SEA BREEZE CIRCULATION TO DEVELOP/PUSH INLAND EACH DAY. AIR MASS SHOULD BE DRIER DURING THIS PERIOD...WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND 1.5. THIS SCENARIO SUPPORTS 20-30 POPS EACH DAY. && .AVIATION...CONVECTION CENTERED THIS AFTERNOON/EVENING AROUND INLAND MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. SCT MVFR/IFR TSRA TO AROUND 03Z WITH IMPROVING CONDITIONS AFTERWARD. && .MARINE...SOUTH/SOUTHEAST WINDS AROUND 10 KT OR LESS LATE THIS AFTERNOON INTO EARLY EVENING WILL TRANSITION BACK TO SOUTHWESTERLY OVERNIGHT. SEAS 1-2 FT. ONSHORE FLOW AOB 10 KT TUE WILL BECOME OFFSHORE WED/THU. AN ONSHORE FLOW WILL GRADUALLY BECOME RE-ESTABLISHED BY LATE IN THE WEEK AS THE WEAK SURFACE DROP LOSES IDENTITY ACROSS THE CENTRAL COASTAL WATERS. SEAS WILL REMAIN 3 FT OR LESS OUTSIDE OF CONVECTION. SCATTERED-NUMEROUS STORMS WILL MOVE ACROSS THE INTRACOASTAL RIVERS AND INTO THE COASTAL WATERS EACH AFTERNOON THIS WEEK...MOST LIKELY TUE/WED. A FEW STORMS MAY BE STRONG/SEVERE. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 86 71 84 / 20 60 30 60 MCO 73 89 71 87 / 20 50 30 50 MLB 73 87 71 85 / 20 60 30 60 VRB 71 88 72 86 / 20 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....SPRATT
Hazardous weather outlook, Jun 11, 5:40 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT MON JUN 11 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112145- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 540 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES DEVELOP AND MOVE INLAND. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...ALTHOUGH A FEW STORMS COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. RESIDENTS SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. ...FLOODING... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SLOWLY TO THE SOUTH-SOUTHEAST DUE TO WEAK STEERING WINDS ALOFT. DUE TO THEIR SLOW MOVEMENT...SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL IN LOCALIZED AREAS. THIS MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS TO FLOOD. DRIVERS ARE ADVISED NOT TO DRIVE ACROSS FLOODED ROADS WHERE THE DEPTH OF THE WATER CANNOT BE DETERMINED. ...FIRE WEATHER IMPACT... AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 50% OVER THE INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS WELL...ADDING TO THE FIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 11, 2:50 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT MON JUN 11 2007 FLZ141-111930- COASTAL VOLUSIA COUNTY- 250 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DAYTONA BEACH INTL SPEEDWAY...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jun 11, 3:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 340 PM EDT MON JUN 11 2007 FLZ044>046-053-144-112030- NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY- 340 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS DEVELOPING AND MOVING INTO LAKE...ORANGE... OSCEOLA AND SEMINOLE COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG STORMS DEVELOPING AND DRIFTING INTO THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...INCLUDING THE METRO ORLANDO AREA. STORMS WILL INCREASE IN THESE AREAS THROUGH THE EVENING COMMUTE. PERSONS SHOULD STAY ALERT FOR STORMS AND TAKE SHELTER BEFORE THE STORMS ARE OVERHEAD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 67 min |
| Jun 11, 5:01 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.